Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 66, NWS Nashville, TN

December 23, 2017Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 23, 2017, 1:14 PM CST for Maury County, Tennessee. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2017, 1:14 PM CST (19:14 UTC)
Expired
Dec 25, 2017, 1:08 AM CST
In force
36 hr
Issued by
NWS Nashville, TN

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 30.60 ft at Dec 24, 2017, 9:00 AM CST.

actionminormoderate10203012/2312/2412/2512/26
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 23, 11:55 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 23, 11:55 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1155 AM CST Sat Dec 23 2017

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Cold front currently just east of BNA moving very slowly east as
weak wave along it down in NW AL slows its progress. Heavy/Flooding
rains associated nearly off the plateau...and it as well as the
frontal boundary expected to continue eastward movement. Light
trailing showers still possible into midday...but mainly north of
I-40. Temps dropping rapidly behind boundary and most location
already seen high temp of the day.

Flooding of some rivers and streams likely to continue the next
few days but flash flooding threat very minimal at this point.
Thus cancelled the FF Watch.

Will need adjust temps...likely a few times depending. Pops
lowered for the afternoon...as just the plateau to see any more
precip after 18-19Z.

&&

.AVIATION...
18Z TAF DISCUSSION.

Passing frontal boundary now near CSV...with associated heavy precip
well east. In its wake however...Deck of low CIGs extents well up
stream...as well as light showers/patchy drizzle. lingering deep
low-level moisture expected to keep conditions MVFR/IFR mainly
with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle
development again probable. VSBY may improve after 14z/SUN but
CIGs likely to remain low.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1006 AM CST Sat Dec 23 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-241130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1006 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some rivers and bigger streams will remain in flood today and
tonight. Most smaller streams have peaked and are expected to
drop below flood stage by evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 23, 7:49 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 N HENDERSONVILLE      36.33N  86.60W
12/23/2017                   SUMNER             TN   EMERGENCY MNGR

            10 ROADS FLOODED AND CLOSED ACROSS SUMNER COUNTY
            INCLUDING SAUNDERSVILLE ROAD NEAR GEORGE A WITTEN SCHOOL

&&

EVENT NUMBER OHX1700928

SHAMBURGER
Local storm report, Dec 23, 8:30 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      5 S WATERTOWN           36.03N  86.14W
12/23/2017                   WILSON             TN   EMERGENCY MNGR

            SEVERAL ROADS WERE IMPASSABLE IN THE SOUTHEAST PORTION
            OF WILSON COUNTY.

&&

EVENT NUMBER OHX1700929

MR3
Local storm report, Dec 23, 10:31 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      SPRING HILL             35.74N  86.92W
12/23/2017                   MAURY              TN   EMERGENCY MNGR

            OLD KEDRON RD NEAR DUPLEX RD IS CLOSED DUE TO WATER
            OVER THE ROAD.

&&

EVENT NUMBER OHX1700930

MR3
Local storm report, Dec 23, 10:35 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      1 SE GORDONSVILLE       36.17N  85.92W
12/23/2017                   SMITH              TN   FACEBOOK

            PARTS OF HICKMAN CREEK RD AND PLEASANT SHADE HIGHWAY
            ARE IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700931

MR3
Local storm report, Dec 23, 10:44 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 WNW FRANKLIN          35.95N  86.91W
12/23/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
            IS IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700932

MR3
Local storm report, Dec 23, 12:48 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
12/23/2017                   MARSHALL           TN   TRAINED SPOTTER

            DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER

&&

EVENT NUMBER OHX1700933

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:09 AM CSTRiver Flood AdvisoryOHXGiles41 hr
Dec 23, 12:19 AM CSTRiver Flood AdvisoryOHXLawrence9 hr
Dec 23, 12:51 AM CSTRiver Flood WarningOHXHickman3 days
Dec 23, 1:04 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 3:11 AM CSTSpecial Weather StatementOHXDavidson, Williamson49 min
Dec 23, 3:41 AM CSTSpecial Weather StatementOHXClay, Macon, Smith, Trousdale, Wilson49 min
Dec 23, 3:54 AM CSTSpecial Weather StatementOHXRutherford, Williamson51 min
Dec 23, 3:58 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 4:00 AM CSTRiver Flood AdvisoryOHXPerry10 hr
Dec 23, 5:10 AM CSTRiver Flood AdvisoryOHXDavidson6 hr
Dec 23, 5:15 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:30 AM CSTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne3 hr
Dec 23, 5:31 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:47 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson32 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXCheatham11 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXHickman9 hr
Dec 23, 6:02 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Dec 23, 6:08 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford67 min
Dec 23, 6:15 AM CSTRiver Flood AdvisoryOHXDavidson2 hr
Dec 23, 6:56 AM CSTAreal Flood AdvisoryOHXHouston, Montgomery, Robertson, Stewart2 hr
Dec 23, 7:07 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 9:10 AM CSTRiver Flood AdvisoryOHXCheatham5 hr
Dec 23, 10:09 AM CSTRiver Flood AdvisoryOHXDavidson7 hr
Dec 23, 10:23 AM CSTRiver Flood AdvisoryOHXBedford7 hr
Dec 23, 1:21 PM CSTRiver Flood WarningOHXMontgomery, Robertson23 hr
Dec 23, 1:37 PM CSTRiver Flood WarningOHXPerry69 hr
Dec 23, 1:57 PM CSTRiver Flood AdvisoryOHXLawrence14 hr
Dec 23, 2:15 PM CSTRiver Flood WarningOHXCheatham21 hr
Dec 23, 2:23 PM CSTRiver Flood WarningOHXHickman24 hr
Dec 23, 4:41 PM CSTRiver Flood AdvisoryOHXPerry, Wayne12 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.